Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 280, NWS Wichita, KS

June 19, 2011Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 19, 2011, 1:18 AM CDT for Butler County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2011, 1:18 AM CDT (06:18 UTC)
Expired
Jun 19, 2011, 1:46 AM CDT
In force
28 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:03 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3821 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS53 KICT 190618
SVRICT
KSC015-190715-
/O.NEW.KICT.SV.W.0280.110619T0618Z-110619T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
118 AM CDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 114 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR TOWANDA...OR 7 MILES SOUTHWEST OF EL DORADO...AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...LEON...EL DORADO LAKE AND ROSALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3801 9652 3772 9653 3757 9715 3781 9715
TIME...MOT...LOC 0618Z 251DEG 44KT 3777 9689
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
3 follow-up statements
704 
WWUS53 KICT 190628
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
128 AM CDT SUN JUN 19 2011

KSC015-190715-
/O.CON.KICT.SV.W.0280.000000T0000Z-110619T0715Z/
BUTLER KS-
128 AM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BUTLER
COUNTY UNTIL 215 AM CDT...

AT 123 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EL
DORADO...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROSALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3762 9698 3787 9694 3801 9652 3772 9653
TIME...MOT...LOC 0629Z 251DEG 44KT 3781 9673
WIND...HAIL 60MPH 1.00IN

$$

KETCHAM
649 
WWUS53 KICT 190638
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
138 AM CDT SUN JUN 19 2011

KSC015-190715-
/O.CON.KICT.SV.W.0280.000000T0000Z-110619T0715Z/
BUTLER KS-
138 AM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BUTLER COUNTY UNTIL 215 AM CDT...

AT 137 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 14 MILES EAST OF EL
DORADO...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME EASTERN BUTLER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3766 9682 3791 9682 3801 9652 3772 9653
TIME...MOT...LOC 0638Z 251DEG 44KT 3784 9660
WIND...HAIL <50MPH 1.00IN

$$

KETCHAM
134 
WWUS53 KICT 190646
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
146 AM CDT SUN JUN 19 2011

KSC015-190656-
/O.CAN.KICT.SV.W.0280.000000T0000Z-110619T0715Z/
BUTLER KS-
146 AM CDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3766 9682 3791 9682 3801 9652 3772 9653
TIME...MOT...LOC 0646Z 251DEG 44KT 3787 9648

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:06 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 19, 12:06 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CDT SUN JUN 19 2011

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TWO AREAS OF CONCERN TNGT...ONE WITH ONGOING CONVECTION IN SERN KS
AND ANOTHER CONCERN MOVING INTO CEN KS OUT OF THE HIGH PLAINS.

FIRST CONCERN WILL BE ON GOING TSRA ACROSS SOUTHEAST KS THIS
EVENING...POSSIBLY LASTING UNTIL AROUND 08Z.  THIS WILL AFFECT THE
KCNU TAF SITE.  WILL INCLUDE A TEMPO GROUP FOR THIS CHANCE WITH SOME
GUSTY WINDS. WILL ALSO SEE SOME POSSIBLE MVFR CEILINGS/VSBY AND WIND
GUSTS TO 45 KTS IN AND CLOSE TO ANY STRONG/SVR STORM.

THE OTHER CONCERN OVERNIGHT...WILL BE CONVECTION ACROSS CEN KS NEAR
KRSL/KSLN AND KHUT LATE TNGT OR EARLY SUN MORNING.  STORM
PROPAGATION VECTORS SUGGEST THAT THIS CONVECTION COULD HOLD TOGETHER
SOMEWHAT AS IT MOVES EAST...BUT NOT TOO CONFIDENT IT WILL HOLD
TOGETHER MUCH PAST KICT.

FOR THE REST OF THE NIGHT INTO EARLY ON SUN...EXPECT VFR CONDITIONS
AFTER THE CONVECTION ENDS AROUND 09Z.

COULD SEE ANOTHER CHANCE OF STRONG TO SEVERE STORMS DEVELOP ACROSS
CEN KS LATE SUN AFTERNOON. NOT CONFIDENT ON WHERE STORMS WILL
DEVELOP ON SUN AFTN SO WILL ONLY GO WITH A CB DESCRIPTOR FOR NOW
NEAR KSLN/KRSL AND KHUT.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 931 PM CDT SAT JUN 18 2011/

UPDATE...

ON GOING CONVECTION CONTINUES ACROSS TWO DISTINCT AREAS AT THIS
TIME.  FIRST AREA OF CONCERN IS OVER SOUTHERN KS...WHERE BULK SHEAR
AND A VERY UNSTABLE AIRMASS CONTINUES TO SUSTAIN SUPERCELL
THUNDERSTORMS IN WW506.  EXPECT THIS CONVECTION TO CONTINUE UNTIL AT
LEAST 06Z AS LOW LEVEL JET CONTINUES TO FEED LOTS OF RICH MOISTURE
INTO THIS CONVECTION. WILL ALSO HAVE TO KEEP AN EYE ON THE
BACKBUILDING NATURE TO THIS CONVECTION...WITH AN INCREASED FLOODING
THREAT AS STORMS MOVER OVER THE SAME AREAS THAT GOT HIT EARLIER THIS
EVENING.

NEXT AREA OF CONCERN WILL BE THE CONVECTIVE COMPLEX AND BOWING
STORMS CURRENTLY NORTH OF KDDC.  THIS COMPLEX CONTINUES TO MOVE
RIGHT ALONG THE ELEVATED BAROCLINIC ZONE FROM NORTH OF KDDC TO NEAR
WELLINGTON. EXPECT THIS STRONG TO SEVERE COMPLEX TO RIDE RIGHT ALONG
THIS ELEVATED LAYER OF UNSTABLE AIR AND MOVE INTO SOUTH CENTRAL KS
BETWEEN 04Z-06Z. THIS SECOND ROUND OF CONVECTION COULD AFFECT AREAS
THAT DIDNT SEE THE FIRST ROUND OF CONVECTION INCLUDING KHUT AND
WESTERN SECTIONS OF WICHITA.

CURRENT TRENDS IN THE FORECAST LOOK ON TRACK...BUT WILL HAVE TO KEEP
AN EYE ON SEVERE CHANCES INTO THE OVERNIGHT HOURS.

KETCHAM

PREV DISCUSSION... /ISSUED 653 PM CDT SAT JUN 18 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TWO CONCERN TNGT...ONE WITH ONGOING CONVECTION IN SERN KS AND
ANOTHER CONCERN WEST OF THE AREA OUT IN THE HIGH PLAINS.

FIRST CONCERN WILL BE TSRA CHANCE ACROSS SOUTHEAST KS THIS
EVENING...POSSIBLY LASTING UNTIL AROUND 07Z.  THIS WILL AFFECT THE
KCNU TAF SITE BUT PROBABLY STAY SOUTH OF KICT.  SO WILL INCLUDE A
TEMPO GROUP FOR THIS CHANCE.  WILL NOT PUT ANY GUSTY WINDS IN THE
TEMPO GROUP JUST YET...BUT WILL KEEP AN EYE ON TRENDS...WITH
POSSIBLE MVFR CEILINGS/VSBY AND WIND GUSTS TO 45 KTS IN AND CLOSE TO
ANY STRONG/SVR STORM.

THE OTHER CONCERN OVERNIGHT...WILL BE CONVECTION POSSIBLY COMING OFF
THE HIGH PLAINS TOWARDS KRSL/KSLN AND KHUT LATE TNGT OR EARLY SUN
MORNING.  STORM PROPAGATION VECTORS SUGGEST THAT THIS CONVECTION
WILL HOLD TOGETHER SOMEWHAT AS IT MOVES EAST...BUT NOT TOO CONFIDENT
IT WILL HOLD TOGETHER UNTIL IT GETS TO KRSL. SO WILL KEEP VCTS OUT
OF THIS TAF FOR NOW...AND WATCH CURRENT TRENDS. BEST CHANCE FOR THIS
CONVECTION IN KRSL...IF IT HOLDS TOGETHER...WOULD BE AFTER 05Z/SUN.

KETCHAM

PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 18 2011/

DISCUSSION...

THE MAIN FORECAST CONCERNS ARE THE REPEAT CHANCES FOR THUNDERSTORMS
TONIGHT...TOMORROW AND INTO MONDAY.

SYNOPSIS:
SATELLITE ANALYSIS SHOWS THE UPPER RIDGE BREAKING DOWN AND SLIDING
EAST...WITH THE CENTRAL PLAINS IN SOUTHWESTERLY FLOW.  A DISTURBANCE
THAT MOVED ACROSS THE AREA LAST NIGHT HAS PUSHED INTO MISSOURI...BUT
ANOTHER DISTURBANCE EXPECTED TO IMPACT KANSAS TODAY WILL MOVE
EASTWARD FROM EASTERN COLORADO THIS AFTERNOON. AT THE SURFACE A
SURFACE LOW IS SITUATED OVER WEST CENTRAL OKLAHOMA...WITH A BOUNDARY
DRAPED NORTHWARD ACROSS SOUTHEASTERN KANSAS.  THERE ARE ALSO
MULTIPLE OUTFLOW BOUNDARIES ACROSS NORTHEASTERN OKLAHOMA AND
SOUTHEASTERN KANSAS.  SURFACE TEMPERATURES ARE IN THE LOW TO MID 90S
OVER THIS AREA...WITH LOW 70S DEWPOINTS.  LOWER LEVEL MOISTURE IS
PLENTIFUL AND THE CAP LOOKS TO BE WEAKENING WITH A CU FIELD VISIBLE
ON THE VISIBLE SATELLITE.  ACROSS THE REMAINDER OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS...TEMPERATURES ARE IN THE 80S WITH COLD AIR
ADVECTION WITH NORTHEASTERLY WINDS BEHIND THE BOUNDARY.

TONIGHT:
CONVECTIVE INITIATION PLACEMENT WILL AGAIN BE TRICKY TODAY...LIKE
YESTERDAY.  THE LATEST SURFACE ANALYSIS AND MODEL
GUIDANCE...HRRR/RUC SHOW DEVELOPMENT BETWEEN 21-00Z IN NORTHEASTERN
OKLAHOMA/SOUTHEASTERN KANSAS.  THIS AREA HAS THE DEEPEST MOISTURE
PROFILE AND THE CAP IS ALREADY WEAKENING AS VISIBLE FROM CU
DEVELOPING ON SATELLITE.  WITH THIS ANALYSIS...EXPECTING DEVELOPMENT
ANYWHERE FROM NORTHEASTERN OKLAHOMA NORTHWARD INTO EAST-CENTRAL
KANSAS.  THERE EVEN COULD BE SOME DEVELOPMENT IN EXTREME EASTERN
PORTIONS OF SOUTH CENTRAL KANSAS...BUTLER COUNTY AND WEST.

ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY
BECOME SEVERE...WITH 3000-4000 J/KG CAPE AND 40-50 KTS BULK SHEAR.
THE MAIN THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY AS THE COLD POOLS DEVELOP AS THE EVENT MATURES.

GUIDANCE ALSO INDICATES THAT THUNDERSTORMS WILL DEVELOP IN THE HIGH
PLAINS AND MOVE EASTWARD TOWARD 00-06Z.  THIS ACTIVITY COULD IMPACT
CENTRAL AND SOUTH CENTRAL KANSAS AS IT TRANSLATES EASTWARD.  THIS
HAS OCCURRED THE PAST FEW NIGHTS AND FEEL THAT IT IS VERY POSSIBLE
AGAIN TONIGHT.

SUNDAY:
THERE IS A WEAK SIGNAL FOR THUNDERSTORM DEVELOPMENT TOWARDS DAYBREAK
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS AS THIS AREA SITS ON THE
NOSE OF A LOW LEVEL MOISTURE TRANSPORT.  THIS ACTIVITY IS MARGINAL
AND CONFIDENCE IS NOT OVERLY HIGH THAT IT WILL OCCUR...BUT FEEL
SLIGHT CHANCES ARE WARRANTED FOR THE MORNING HOURS.

THERE WILL BE A LULL IN ACTIVITY DURING THE DAY SUNDAY AS THE
ATMOSPHERE RECOVERS AND THE LOW OVER SOUTHWESTERN KANSAS
DEEPENS...AND THE WARM FRONT STREAMS NORTHWARD INTO CENTRAL KANSAS.
WARM AIR ADVECTION WILL BE PRESENT ACROSS THE REGION AND THE DRY
LINE WILL APPROACH FROM THE WEST.

THE DRY LINE WILL BE THE FOCUS FOR DEVELOPMENT FOR LATE AFTERNOON.
THERE WILL BE SOME MOISTURE CONVERGENCE ALONG THE DRYLINE...AND BY
00Z/MON 2500-3000 J/KG CAPE AND 40-50 KTS BULK SHEAR WILL BE SET UP
IN THE WARM SECTOR.  FEEL THAT WITH THE EASTERLY SHEAR VECTORS AND
THE PLENTIFUL CAPE AND SHEAR AND SOME CONVERGENCE SOME SEVERE
THUNDERSTORMS -SUPERCELLS- COULD DEVELOP ALONG THE FRONT AND MOVE
EASTWARD ACROSS THE AREA DURING THE EVENING.

TEMPERATURES ON SUNDAY WILL VERY HOT WEST OF THE DRY LINE WITH DEEP
SOUTHWESTERLY FLOW MIXING OUT.  THE DRYLINE IS EXPECTED TO STAY WEST
OF THE FORECAST AREA (PRATT AND MEDICINE LODGE WEST) AND WINDS LOOK
TO STAY MORE SOUTHERLY IN A MORE MOIST BOUNDARY LAYER EAST OF THE
DRYLINE.  THUS HAVE KEPT TEMPERATURES IN THE 90S WITH SOME LOCATIONS
NEAR THE KANSAS/OKLAHOMA BORDER REACHING TRIPLE DIGITS...IF THE
DRYLINE PUSHES FURTHER EAST...TEMPERATURES COULD SOAR INTO THE LOW
TO MID 100S.

MONDAY - TUESDAY:
THE NEXT POTENT UPPER LEVEL DISTURBANCE WILL APPROACH EARLY MONDAY
AND WILL HELP PUSH THE COLD FRONT ACROSS THE REGION DURING THIS
PERIOD.  THE WAVE WILL PROVIDE UPPER LEVEL SUPPORT WHILE THE WARM
MOIST BOUNDARY LAYER IN THE WARM SECTOR WILL PROVIDE AMPLE
OPPORTUNITIES FOR SEVERE WEATHER AGAIN LATE MONDAY AFTERNOON AND
EVENING.

THE FRONT WILL PUSH THROUGH SOUTHEASTERN KANSAS BY TUESDAY.  WITH
MUCH OF THE AREA IN A COLD AIR ADVECTION REGIME BEHIND THE
FRONT...TEMPERATURES WILL TAKE A BIG BREAK WITH TEMPERATURES IN THE
80S THROUGHOUT THE AREA BY TUESDAY.

WEDNESDAY - SATURDAY:
THE EXPECTATION IS FOR THE FRONT TO PUSH EAST OF THE AREA BY
WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THE DAY WEDNESDAY AND
THURSDAY.  TEMPERATURES WILL BE IN THE COOLER...MORE NORMAL 80S WITH
DRY CONDITIONS EXPECTED THROUGH THE PERIOD.  BY LATE THURSDAY THROUGH
SATURDAY THE MEDIUM RANGE MODELS HAVE LARGE DISCREPANCIES AMONG
THEMSELVES.  THE ECMWF DEVELOPS A LOW AND LIFTS A WARM FRONT FURTHER
NORTH THAN THE GFS...WHICH IS A DRASTIC DIFFERENCE IN MAXIMUM
TEMPERATURES FOR THE PERIOD.  HAVE GONE WITH CONSENSUS FOR
TEMPERATURES AND BACKED OFF ON POPS SOME...TO SLIGHTS.  SPECIFIC
FEATURES ARE DIFFICULT TO PIN DOWN AND WHILE THERE MAY BE A CHANCE
FOR POPS...FEEL THAT POPS ABOVE SLIGHT CHANCE ARE NOT WARRANTED
UNTIL THERE IS BETTER CONSENSUS.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: POSSIBLE THUNDERSTORMS. MAINLY A LIGHT WIND/VFR
FORECAST OUTSIDE OF ANY THUNDERSTORM ACTIVITY LATE THIS PM INTO
TONIGHT. ISOLATED TO WIDELY SEPARATED THUNDERSTORMS MAY DEVELOP
ACROSS THE REGION LATE THIS PM WITH STRONG INSTABILITY AND A FEW
REMNANT BOUNDARIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
EASTWARD ACROSS KANSAS THIS EVENING WHICH COULD CAUSE SOME
INCREASE IN STORM COVERAGE. FOR NOW...HAVE KEPT WITH VCTS STRATEGY
IN TAF SITES AFTER 22Z THROUGH ABOUT 07Z-08Z TONIGHT. CAN UPDATE
TO TEMPO TSRA WHEN CONFIDENCE INCREASES ON STORM
LOCATION/COVERAGE. LARGE HAIL/STRONG WIND GUSTS POSSIBLE WITH ANY
STORMS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    75  99  68  86 /  30  30  50  10
HUTCHINSON      74  96  65  85 /  10  30  40  10
NEWTON          74  96  66  85 /  30  30  50  10
ELDORADO        75  96  67  85 /  40  30  60  20
WINFIELD-KWLD   77  98  68  87 /  40  20  60  20
RUSSELL         70  90  63  81 /  10  30  20  10
GREAT BEND      70  92  63  82 /  10  30  20  10
SALINA          76  94  65  83 /  20  20  40  10
MCPHERSON       74  95  65  84 /  10  30  30  10
COFFEYVILLE     76  94  73  85 /  30  10  70  40
CHANUTE         76  93  71  85 /  30  20  60  30
IOLA            75  92  71  85 /  30  20  60  30
PARSONS-KPPF    76  94  72  85 /  30  10  70  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 19, 1:13 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT SAT JUN 18 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-200330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
112 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...OVERNIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS THE
REGION WITH THE STRONGEST STORMS EXPECTED OVER SOUTHERN KANSAS.
THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY RAIN AND POSSIBLE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND MONDAY
AFTERNOON AND EVENING ACROSS CENTRAL KANSAS. LARGE
HAIL...DAMAGING WINDS AND A EVEN A TORNADO OR TWO ARE POSSIBLE ON
SUNDAY AFTERNOON. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT.

AFTERNOON HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE
ALONG THE KANSAS AND OKLAHOMA BORDER BOTH SUNDAY AND MONDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
TUESDAY MAINLY IN SOUTHEAST KANSAS AS A COLD FRONT MOVES THROUGH
THE AREA.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY...MAINLY THROUGH CENTRAL AND SOUTHEAST KANSAS AS THE NEXT
STORMS SYSTEM MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMB/KETCHAM/LAWSON

In the hours before

Local storm report, Jun 19, 12:07 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             1 SE DENNIS             37.35N 95.41W
06/19/2011  E1.00 INCH       LABETTE            KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 19, 12:11 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1211 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     HAIL             4 NNW PARSONS           37.39N 95.31W
06/19/2011  E0.50 INCH       NEOSHO             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 19, 12:14 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1214 AM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     HAIL             WSW PARSONS             37.34N 95.28W
06/19/2011  E1.50 INCH       LABETTE            KS   TRAINED SPOTTER

&&

SGS
Special weather statement, Jun 19, 12:34 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1234 AM CDT SUN JUN 19 2011

KSZ083-190615-
SEDGWICK-
1234 AM CDT SUN JUN 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SEDGWICK COUNTY...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR VIOLA...OR 17 MILES SOUTHWEST OF
DOWNTOWN WICHITA...AND MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

KETCHAM
Special weather statement, Jun 19, 1:09 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
109 AM CDT SUN JUN 19 2011

KSZ069-083-190700-
BUTLER-SEDGWICK-
109 AM CDT SUN JUN 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES...

AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DERBY...OR 11 MILES SOUTH OF DOWNTOWN
WICHITA...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 19, 1:13 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
113 AM CDT SUN JUN 19 2011

KSZ070-190645-
GREENWOOD-
113 AM CDT SUN JUN 19 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD COUNTY...

AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CASSODAY...OR 16 MILES
NORTHWEST OF EUREKA...AND MOVING EAST AT 60 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:43 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson62 min
Jun 18, 7:59 PM CDTSevere Thunderstorm WarningICTChautauqua31 min
Jun 18, 8:26 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson64 min
Jun 18, 8:29 PM CDTSevere Thunderstorm WarningICTCowley, Sumner61 min
Jun 18, 8:37 PM CDTSevere Thunderstorm WarningICTSumner15 min
Jun 18, 8:54 PM CDTSevere Thunderstorm WarningICTButler64 min
Jun 18, 9:17 PM CDTSevere Thunderstorm WarningICTCowley58 min
Jun 18, 9:20 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner55 min
Jun 18, 9:25 PM CDTSevere Thunderstorm WarningICTLabette, Neosho28 min
Jun 18, 9:40 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery65 min
Jun 18, 10:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood54 min
Jun 18, 10:30 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Marion60 min
Jun 18, 10:37 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion, Sedgwick38 min
Jun 18, 11:08 PM CDTSevere Thunderstorm WarningICTButler15 min
Jun 18, 11:08 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson52 min
Jun 19, 12:02 AM CDTSevere Thunderstorm WarningICTLabette, Neosho29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.